Thank you for your question marilynrec. Welts are uncommon after IPL treatments. It is difficult to assess without a photograph. Please contact your doctor for specific recommendations. Good luck!
Photofacials are best done in a specialist office for safety. To reassure you, welts (hives) could be from topical anesthesia or other topical creams and this type of welt will subside within a day or two. IPL could also cause redness, edema (swelling), and hives. This usually is not permanent, however without photos, it is difficult to say what you have. The best advice is to follow up with a dermatologist and your treating professional so they can re-evaluate you post-IPL and help you. Sometimes, an anti-histamine such as Claritin is helpful for hives. Sometimes, a prescription cream called Biafine is helpful for healing after IPL. Please call your treating dermatologist's office today or tomorrow.
IPL Side Effects -- Seek an Expert
Please post photos for further evaluation. I suggest following up with your dermatologist for wound care treatment at this time. Best, Dr. Emer